Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2006, 6:27 PM EDT for Person County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 6:27 PM EDT (22:27 UTC)
- Expired
- Apr 3, 2006, 7:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 92 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:15 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:51 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 3, 2:51 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT MON APR 3 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CWA CURRENTLY IN MODERATE RISK FOR SVR WX THIS AFTERNOON AND EVENING. TORNADO WATCH HAS ALREADY BEEN ISSUED SW OF THE CWA IN WESTERN NC/SC AND NORTHERN GA...WITH ACTIVITY ALREADY DEVELOPING THIS AFTERNOON IN WESTERN NC/SC...PROGRESSING EASTWARD LATER THIS AFTERNOON AND EVENING. ATMOSPHERE APPEARS TO BE DESTABILIZING AGAIN OVER CENTRAL AND WESTERN NC WITH CLOUD COVER BREAKING INTO PARLTY/MOSTLY SUNNY SKIES IN MANY LOCATIONS (GSO CURRENTLY 76F) AFTER ROUND OF SHOWERS AND STORMS CROSSED THE AREA THIS MORNING. SPECIAL 18Z GSO SOUNDING SHOWS STEEP NEAR DRY-ADIABATIC LAPSE RATES BETWEEN 875-750 MB WITH SHALLOW CAP BETWEEN 900-825 MB. SOUNDING ALSO SHOWS STRONG LOW-LEVEL SPEED SHEAR WITH 15KT SW SURFACE WINDS AND 55KT WSW WINDS AT 900 MB. ALTHOUGH SOUNDING IS QUITE DRY...THE POTENTIAL FOR REALIZING CONVECTIVE INSTABILITY IS LIKELY WITH STRONG DEEP-LAYER ASCENT AS H3 TROF GOES NEGATIVE TILT OVER THE REGION AND SFC FRONT CROSSES THE AREA LATER THIS EVENING...ESPECIALLY IN CENTRAL AND EASTERN PORTIONS OF THE CWA WHERE DEWPOINTS ARE HIGHER. SHRA/TSRA ACTIVITY SHOULD BE EAST OF THE CWA BY 03-06Z TONIGHT AS SFC FRONT AND UPPER LEVEL DYNAMICS MOVE OFF TO THE EAST. THROUGH TOMORROW...COLD H5 LOW WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES AND INTO NEW ENGLAND THROUGH TUESDAY AND WEDNESDAY...KEEPING HIGH/LOW TEMPS BELOW NORMAL THESE DAYS WITH BROAD TROF OVER THE REGION. H5 RIDGE BEGINS TO ADVECT OVER THE AREA BY LATE THURSDAY...ALLOWING HIGH/LOW TEMPS TO RETURN TO NORMAL VALUES. MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THURSDAY AS WEAK HIGH PRESSURE AND H5 RIDGE BUILD OVER THE AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER LEVEL RIDGE AXIS SHIFTS EAST AND OVER THE AREA LATE THURSDAY INTO FRIDAY WITH TEMPS INCREASING INTO THE MID 70S TO NEAR 80 ON FRIDAY. NEXT UPPER LEVEL TROF APPROACHES LATE FRIDAY AND MOVES OFFSHORE ON SATURDAY. DETAILS WITH THIS SYSTEM REMAIN UNCLEAR SO OPTED TO KEEP A SMALL POP IN FOR FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM DOES NOT APPEAR TO BE A SIGNIFICANT PRECIP PRODUCER AT THIS POINT. BACK TO NW FLOW FOR SUN AND MON WITH COOLER TEMPS AND NO PRECIP. && .AVIATION... EXPECT SCATTERED CLOUDS EARLY THIS AFTERNOON...THEN OCCASIONAL CEILINGS AT 4-6KFT WITH SHRA/TSRA DEVELOPING BY MID AFTERNOON AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF THE APPROACHING FRONT. SOUTHWEST WINDS WILL BE PICKING UP AHEAD OF THE FRONT WITH GUSTS FROM 20 TO 25 KNOTS. THE TIMING OF THE CONVECTIVE ACTIVITY IS STILL UNCERTAIN. AS SUCH...WILL ADVERTISE CUMULONIMBUS CLOUDS TO INDICATE THE POTENTIAL FOR THUNDERSTORMS IN THE TAFS DURING THE 3-4 HOUR WINDOW WHERE ACTIVITY WILL BE MORE LIKELY. CLOUDS WILL SCATTER POST-FROPA AROUND 02Z...THEN BECOME CLEAR WITH WESTERLY WINDS 5-10KTS AROUND MIDNIGHT. CONTINUED CLEAR TOMORROW WITH WESTERLY WINDS 10 TO 15 KTS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VINCENT LONG TERM...BLAES AVIATION...MLM
Hazardous weather outlook, Apr 3, 1:55 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT MON APR 3 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 155 PM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHTLINE WINDS AND LARGE HAIL. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE WESTERN PIEDMONT AROUND MID AFTERNOON...THEN MOVE QUICKLY EAST. THE STORMS SHOULD EXIT THE COASTAL PLAIN COUNTIES OF CENTRAL NORTH CAROLINA BY 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED. STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 3 PM AND 9 PM. PWB/WSS
In the hours before
Special weather statement, Apr 3, 4:42 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT MON APR 3 2006 NCZ086-088-032115- CUMBERLAND-HOKE- 442 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND SOUTHERN HOKE COUNTIES THROUGH 515 PM EDT... AT 442 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF ANTIOCH...OR ABOUT OVER RED SPRINGS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOPE MILLS...CEDAR CREEK...STEDMAN...AND...VANDER...AUTRYVILLE. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. REMEMBER A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 12 MIDNIGHT. WSS/BSD
Local storm report, Apr 3, 5:05 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 6 SSE FAYETTEVILLE 34.99N 78.86W
04/03/2006 E1.50 INCH CUMBERLAND NC TRAINED SPOTTER
TOM STARLING RD.
&&
BSDLocal storm report, Apr 3, 5:16 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 2 E CLEMMONS 36.02N 80.35W
04/03/2006 E1.00 INCH FORSYTH NC LAW ENFORCEMENT
&&
ORROCKLocal storm report, Apr 3, 5:25 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL WINSTON-SALEM 36.10N 80.26W
04/03/2006 E0.88 INCH FORSYTH NC TRAINED SPOTTER
SHALLOW LAWN AND MURRAY DR JUST NOTH OF WINSTON SALEM.
0520 PM HAIL RURAL HALL 36.23N 80.29W
04/03/2006 E1.00 INCH FORSYTH NC TRAINED SPOTTER
ON 52 NORTH JUST SOUTH RURAL HALL.
&&
ORROCKSpecial weather statement, Apr 3, 5:58 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 558 PM EDT MON APR 3 2006 NCZ078-032230- WAYNE- 558 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAYNE COUNTY THROUGH 630 PM EDT... AT 558 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MOUNT OLIVE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SEVEN SPRINGS... AND...WALNUT CREEK. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. REMEMBER....A TORNADO WATCH IS IN EFFECT UNTIL 12 MIDNIGHT FOR THE COASTAL PLAIN OF CENTRAL NORTH CAROLINA. WSS
Local storm report, Apr 3, 6:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL CLEMMONS 36.02N 80.39W
04/03/2006 E0.75 INCH FORSYTH NC PUBLIC
0600 PM TSTM WND DMG CLEMMONS 36.02N 80.39W
04/03/2006 FORSYTH NC LAW ENFORCEMENT
TREES DOWN IN CLEMMONS AND GERMANTOWN.
0611 PM HAIL WINSTON-SALEM 36.10N 80.26W
04/03/2006 E1.00 INCH FORSYTH NC PUBLIC
INTERSECTION OF HIGHWAY 421 AND AND INTERSTATE 40.
&&
ORROCKThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:18 AM EDT | Severe Thunderstorm Warning | RAH | Person | 27 min |
| Apr 3, 5:53 AM EDT | Severe Thunderstorm Warning | RAH | Granville | 22 min |
| Apr 3, 8:48 AM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Apr 3, 8:59 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 31 min |
| Apr 3, 9:21 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 39 min |
| Apr 3, 9:48 AM EDT | Severe Thunderstorm Warning | RAH | Chatham | 27 min |
| Apr 3, 10:00 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 42 min |
| Apr 3, 10:12 AM EDT | Severe Thunderstorm Warning | RAH | Franklin | 37 min |
| Apr 3, 12:04 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 26 min |
| Apr 3, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 41 min |
| Apr 3, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 30 min |
| Apr 3, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 28 min |
| Apr 3, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 34 min |
| Apr 3, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 15 min |
| Apr 3, 6:09 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 51 min |
| Apr 3, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 36 min |
| Apr 3, 6:48 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 57 min |
| Apr 3, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Orange | 45 min |
| Apr 3, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 37 min |
| Apr 3, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Apr 3, 7:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 24 min |
| Apr 3, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 34 min |
| Apr 3, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 32 min |
| Apr 3, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Apr 3, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 38 min |
| Apr 3, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.